Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 14, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 7, 2005, 10:09 PM CDT for Barnes County, North Dakota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2005, 10:09 PM CDT (03:09 UTC)
- Expired
- May 7, 2005, 10:54 PM CDT
- In force
- 45 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Barnes County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 83 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 080309 SVRFGF NDC003-080415- /O.NEW.KFGF.SV.W.0014.050508T0309Z-050508T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1009 PM CDT SAT MAY 7 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BARNES COUNTY IN SOUTHEAST NORTH DAKOTA THIS INCLUDES THE CITY OF VALLEY CITY * UNTIL 1115 PM CDT. * AT 1005 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 3 MILES WEST OF LUCCA...OR 18 MILES SOUTHEAST OF VALLEY CITY...MOVING TO THE NORTH AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ORISKA AT 1025 PM PILLSBURY AT 1050 PM REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4665 9794 4665 9770 4723 9774 4723 9810 $$ GV
1 follow-up statement
000 WWUS53 KFGF 080354 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1054 PM CDT SAT MAY 7 2005 NDC003-080404- /O.CAN.KFGF.SV.W.0014.000000T0000Z-050508T0415Z/ BARNES ND- 1054 PM CDT SAT MAY 7 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARNES COUNTY IS CANCELLED... AT 1054 PM CDT...THE SEVERE THUNDERSTORM IN EASTERN BARNES COUNTY HAS MOVED OUT OF THE COUNTY. SO THE WARNING HAS BEEN CANCELLED. LAT...LON 4665 9794 4665 9770 4723 9774 4723 9810 $$ GV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:55 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, May 7, 8:55 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 855 PM CDT SAT MAY 7 2005 .DISCUSSION...GRIDS/ZONES UPDATED TO DELAY AND CUT BACK ON THUNDERSTORMS EXPECTED TONIGHT. LINE OF SEVERE THUNDERSTORMS APPROACHING IN SOUTHCENTRAL ND/NORTHEAST SD HAS BEEN WEAKENING LAST HOUR AND WE MIGHT BARELY SQUEAK BY WITHOUT A WARNING. BUT FIGURE GENERAL THUNDER WILL PERSIST SOUTHEAST ND AND THEN NOT SURE ABOUT OVERNIGHT SO LEFT MOST OF THE LIKELY CATEGORY. MUCH OF THE AREA IS COOLING A LITTLE QUICKER THAN EXPECTED AND ADJUSTED THAT TOO. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
Hazardous weather outlook, May 7, 6:15 AM CDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 615 AM CDT SAT MAY 7 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-071414- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 615 AM CDT SAT MAY 7 2005 ...THE POTENTIAL EXISTS FOR A FEW SEVERE THUNDERSTORMS TODAY AND SUNDAY ACROSS EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE AREA. THE BEST CHANCE FOR STORMS WILL OCCUR LATE THIS AFTERNOON INTO THIS EVENING. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ON SUNDAY. THE BEST CHANCES WILL BE ACROSS SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS HOWEVER AN ISOLATED TORNADO CANNOT BE RULED OUT. IN ADDITION LOCALLY HEAVY RAINS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. BERG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:14 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Sargent | 61 min |
| May 7, 9:58 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 67 min |
| May 7, 10:02 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Sargent | 28 min |
| May 7, 10:55 PM CDT | Severe Thunderstorm Warning | FGF | Steele | 50 min |
| May 7, 11:02 PM CDT | Severe Thunderstorm Warning | FGF | Nelson | 62 min |
| May 8, 4:42 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 48 min |
| May 8, 5:28 PM CDT | Severe Thunderstorm Warning | FGF | Nelson | 47 min |
| May 8, 5:30 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 45 min |
| May 8, 5:55 PM CDT | Severe Thunderstorm Warning | FGF | Eddy | 50 min |
| May 8, 6:16 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Nelson | 48 min |
| May 8, 6:23 PM CDT | Flash Flood Warning | FGF | Grand Forks | 13 hr |
| May 8, 6:28 PM CDT | Severe Thunderstorm Warning | FGF | Sargent | 47 min |
| May 8, 6:43 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Eddy | 47 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.